MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

BARD PERIPHERAL VASCULAR, INC. LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Difficult to Insert (1316); Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 10/2021).
 
Event or Problem Description
It was reported that during a procedure through the upper arm fistula to treat stenosis through an antegrade approach, the device allegedly failed to advance over the guidewire.It was further reported that the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 035 av drug coated pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device appeared clean and no other specific anomalies were noted.On the functional evaluation, the guide wire lumen was flushed using an in-house syringe but only the minimal water exited out of the distal tip.On further the guidewire was inserted into the distal tip, it was noted there was a resistance when advancing the guidewire.Retraction of the catheter was not possible since resistance was major and the guidewire was able to advanced fully, however an opaque material was noted on the tip of the guidewire when it exited out of the guidewire port.The opaque material was present throughout the length of the guidewire.Then the thin material was removed and it was examined under the microscope.No further functional testing was conducted.The investigation is confirmed for the reported difficult to insert and device-device incompatibility, as the guidewire felt resistance during the insertion.The investigation is confirmed for identified material separation, as the device was noted to have the opaque material at the guidewire port during the withdrawal of the guidewire.A definitive root cause for the reported difficult to insert, device-device incompatibility and the identified material separation could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: b5, d4 (expiry date: 10/2021), g3, h6 (method).H11: h6 (result and conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during a procedure through the upper arm fistula to treat stenosis through an antegrade approach, the device allegedly failed to advance over the guidewire.It was further reported that the device allegedly difficult to insert.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11861555
Report Number3006513822-2021-00027
Device Sequence Number1009651
Product Code PRC
UDI-Device Identifier00801741187698
UDI-Public(01)00801741187698
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575780V
Device Lot NumberGFEX1046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;